Pseudo-anosov homeomorphisms with quadratic expansion

John M Franks*, E. Rykken

*Corresponding author for this work

Research output: Contribution to journalArticle

10 Scopus citations

Abstract

We show that if f : M → M is a pseudo-Anosov homeomorphism on an orientable surface with oriented unstable manifolds and a quadratic expanding factor, then there is a hyperbolic toral automorphism on T2 and a map h : M → T2 such that h is a semi-conjugacy and (M, h) is a branched covering space of T2. We also give another characterization of pseudo-Anosov homeomorphisms with quadratic expansion in terms of the kinds of Euclidean foliations they admit which are compatible with the affine structure associated to f.

Original languageEnglish (US)
Pages (from-to)2183-2192
Number of pages10
JournalProceedings of the American Mathematical Society
Volume127
Issue number7
StatePublished - Dec 1 1999

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Pseudo-anosov homeomorphisms with quadratic expansion'. Together they form a unique fingerprint.

  • Cite this